Results 1 to 3 of 3

Thread: Ritalin cause dry eye? HELP

  1. #1
    Join Date
    Dec 2010
    Location
    MN
    Posts
    4

    Ritalin cause dry eye? HELP

    I am a 21 year female, I was diagnosed with narcolepsy about a year ago and have been taking Ritalin since to help with excessive drowsiness. About four months after I started taking Ritalin I started experiencing dry eye symptoms. I'm not sure if taking the Ritalin caused it but at this point I am going through all possibilities. I haven't been able to wear my contacts for months now and my eyes constantly burn. They are especially dry in the middle of the night and in the morning, they feel like rocks!

    I have been to multiple ophthalmologists and none of them can give me a real reason for my dry eye. I have tried several over the counter drops and use lubrifresh pm at night. I also had punctal plugs put in my lower eyelids, except for when they put one in my right eye they pushed it in too far into my tear duct so it had to be surgically removed right away...my tear duct isn't healed yet so I have yet to try putting another plug in the right eye. I was recently given Restasis which I have been using for about a week now. I was also given Azasite but experience INTENSE burning, and my eyes actually feel worse from the drops, so I haven't used it in a few days now.

    Can anyone tell me if they have heard of Ritalin causing dry eye? Or any suggestions?! I HATE wearing glasses and I am constantly in pain.

    Thanks!

  2. #2
    Join Date
    Dec 2009
    Location
    Indiana
    Posts
    201
    I use Ritalin for memory/concentration problems that I experience as a result of my Sjogrens (autoimmune disorder). I have noticed that the Ritalin definitely exacerbates my dry mouth. I haven't noticed any significant eye dryness as a result of the Ritalin, although in theory, it's certainly possible.

    I don't think it's likely that Ritalin "caused" the dry eye. It may be serendipitous. Can you stop taking it for a few days or a week and see if your eyes feel better? I know you take it for narcolepsy, so obviously you need it so that you're safe while driving, working, etc....so maybe you can discontinue it during some time off during the holidays or take a drug holiday on a weekend. Just a thought. Of course, check with your doctor first before stopping any medication.

  3. #3
    Join Date
    Dec 2010
    Location
    MN
    Posts
    4
    I also get dry mouth from the ritalin. I stopped taking the ritalin for a week and didn't notice a change. But I have been drinking more water when I take it and noticed that has helped a bit. I also wanted to note that omega 3 supplements have been making a big difference for me! I definitely recommend them.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •